Download this article
Download this article For screen
For printing
Recent Issues

Volume 22
Issue 5, 2007–2532
Issue 4, 1497–2006
Issue 3, 991–1495
Issue 2, 473–990
Issue 1, 1–472

Volume 21, 7 issues

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Dimension of representation and character varieties for two- and three-orbifolds

Joan Porti

Algebraic & Geometric Topology 22 (2022) 1905–1967
Abstract

We consider varieties of representations and characters of 2– and 3–dimensional orbifolds in semisimple Lie groups, and we focus on computing their dimension. For hyperbolic 3–orbifolds, we consider the component of the variety of characters that contains the holonomy composed with the principal representation, and show that its dimension equals half the dimension of the variety of characters of the boundary. We also show that this is a lower bound for the dimension of generic components. We furthermore provide tools for computing dimensions of varieties of characters of 2–orbifolds, including the Hitchin component. We apply this computation to the dimension growth of varieties of characters of some 3–dimensional manifolds in SL (n, ).

Keywords
variety of representations, variety of characters, orbifold
Mathematical Subject Classification
Primary: 14D20, 57K32
Secondary: 57K20
References
Publication
Received: 7 September 2020
Revised: 10 March 2021
Accepted: 3 May 2021
Published: 10 October 2022
Authors
Joan Porti
Departament de Matemàtiques
Universitat Autònoma de Barcelona
Barcelona
Spain
Centre de Recerca Matemàtica
Barcelona
Spain
https://mat.uab.cat/~porti